Alert archive / California / Wind Advisories in 2018

Wind Advisory 2, NWS Hanford, CA

February 10, 2018

NWS Hanford, CA issued this wind advisory at Feb 10, 2018, 6:59 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2018, 6:59 AM PST (14:59 UTC)
Expired
Feb 10, 2018, 7:00 PM PST
In force
12 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

825 
WWUS76 KHNX 101459
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
659 AM PST Sat Feb 10 2018

CAZ095-098-099-102300-
/O.NEW.KHNX.WI.Y.0002.180210T1500Z-180211T0300Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi and Mojave
659 AM PST Sat Feb 10 2018

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect until 7 PM PST this evening.

* WINDS...Northwest 25 to 35 mph with gusts up to 55 mph.

* TIMING...Continuing through early evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are expected. Travel in high
  profile vehicles along Highways 14...58 and 395 will be 
  difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
Dudley
2 follow-up statements
070 
WWUS76 KHNX 102234
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
234 PM PST Sat Feb 10 2018

CAZ095-098-099-110300-
/O.CON.KHNX.WI.Y.0002.000000T0000Z-180211T0300Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi and Mojave
234 PM PST Sat Feb 10 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WINDS...Northwest 25 to 35 mph with gusts up to 55 mph.

* TIMING...Continuing through early evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. Travel in high 
  profile vehicles along Highways 14...58 and 395 will be 
  difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
757 
WWUS76 KHNX 110309
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
709 PM PST Sat Feb 10 2018

CAZ095-098-099-110415-
/O.EXP.KHNX.WI.Y.0002.000000T0000Z-180211T0300Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi and Mojave
709 PM PST Sat Feb 10 2018

...WIND ADVISORY HAS EXPIRED...

Gusty northwest winds have diminished this evening and the Wind
Advisory has been allowed to expire. Winds will increase from the
east late tonight and early Sunday morning, with gusts around 40 
mph possible through some passes and canyons. By Sunday evening, 
gusty west and northwest winds will return.



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 10, 2:30 AM PST, 4 hours 29 minutes earlier.

Area forecast discussion, Feb 10, 2:30 AM PST, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
230 AM PST Sat Feb 10 2018

.SYNOPSIS...High pressure over the region will weaken today
allowing a trough of low pressure to move across the Great Basin.
This will bring an increase in winds and some slight cooling.
Early next week an area of low pressure will drop into the region
from the north with a threat of light precipitation, more wind
and cooler temperatures.

&&

.DISCUSSION...Persistent high pressure will finally loosen its
grip over the forecast area as a long awaited pattern change
commences. Satellite imagery shows the big blocking ridge now
retreating back to the west and away from the coast as one upper
level trough moves to the south and another is digging into
Oregon from Washington. This second feature is progged to to dive
south into the Great Basin this afternoon and overnight tonight.
Moisture is very limited thus no precipitation is anticipated
however winds over the Sierra Crest will initially increase with
post trough northerly winds kicking up over the Kern Mountains
overnight. Will need to take a close look at potential speeds in
wind prone areas to see if any headlines are needed.

For today it looks like the run of record heat will come to an end
as height aloft fall around 60-70 meters at the 500 millibar
pressure level and the shallower atmospheric layer will allow for
about 5-7 degrees of cooling at the surface. Winds will also blow
at a pretty good clip through the Tehachapi's and the Highway 58
corridor. A wind advisory may be necessary later this morning.

On Sunday a very brief shortwave ridge is progged to move over the
area in the wake of the above mentioned trough of low pressure
thus winds over the mountains will weaken. Temperatures will
likely fall another degree or two at most locations.

The bigger change in the synoptic pattern arrives Monday afternoon
as models continue to show good run to run consistency in bringing
a developing area of low pressure into the Sierra from the Great
Basin and by Tuesday, moving the low center southwest to a
position somewhere near Point Conception. The track of the low
indicates a low moisture situation however some shower and snow
shower activity will be possible near Yosemite on Monday afternoon
and then farther south down the Sierra Monday evening into Tuesday
morning. It should be noted that as the low "pulls back" to the
southwest a light precipitation shield in the wrap around
northeast side of cyclone is possible. Models then drive the
center of the low well back to the southwest and this will limit
any remaining or enhancing precipitation to Southern California
and at best Kern County. Again, the track of the low is everything
in determining whether precipitation will or will not occur.

The low is then projected by both GFS and ECMWF models to eject
east on Friday with the center traveling across Northern Baja
California and then into Arizona. If the low gains enough moisture
out over the Pacific on Wednesday and Thursday, it may wrap
around moisture and push it into especially Kern County Thursday
night and Friday. If it isn't as moist and tracks farther south,
it will remain dry even in Kern County. All in all confidence in
the final track of the low pressure system is...low at this time.

&&

.AVIATION...
In the San Joaquin Valley, expect areas of MVFR visibility in haze
through 18Z with local IFR/LIFR visibilities in mist/fog until
17Z. Also expect local gusts of 35-45 knots in the Kern County
mountain and desert areas at times through 03Z Sunday. Otherwise,
VFR conditions will prevail over the central CA interior during
the next 24 hours.

&&

.AIR QUALITY ISSUES...
On Saturday February 10 2018... Fireplace/Wood Stove Burning
Status is: No Burning Unless Registered in Kern... Kings and
Tulare Counties.
Further information is available at Valleyair.org

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is low.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
NONE.
&&

public...Dudley
avn/fw...BSO
synopsis...Dudley

weather.gov/hanford

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.